Hail, Crawford
- When
- April 1, 5:53 PM CST
- Where
- Crawford County, Davidson
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.700, -94.483
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 1, 3:43 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CST SAT APR 1 2006
.DISCUSSION...
AT 21Z THE SURFACE WARM FRONT WAS LIFTING NORTH ACROSS EXTREME
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE 18Z NORMAN AND
FORT WORTH SOUNDINGS SHOW THE WARM SECTOR IS CAPPED. HOWEVER A
DECENT ISENTROPIC LIFT REGIME IS ESTABLISHED ON THE 300 DEGREE KELVIN
SURFACE THAT IS RESULTING IN SCATTERED STORMS ACROSS SOUTHEAST
OKLAHOMA AT THIS TIME. THE FOCUS OF THE LIFT WILL BE JUST SOUTHEAST
OF THE TULSA FORECAST BUT WILL WE WILL CARRY SCATTERED SHOWERS AND STORMS
FOR THE EARLY EVENING FROM THE HUGO AREA TOWARD FORT SMITH AND
OZARK. THERE IS A LIMITED SEVERE RISK WITH THE STORMS...WITH BETTER
SEVERE CHANCES IN THE STRONGEST LIFT JUST OUTSIDE OUR AREA.
THIS ACTIVITY WILL SHIFT EAST BY MID TO LATE EVENING AND THE
NEXT PRECIP CHANCES WILL BE TIED TO THE NOW DEVELOPING STORMS TO THE
WEST.
THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHEAST OKLAHOMA AFTER
MIDNIGHT. THE STORMS WILL BE PAST THEIR PEAK...BUT A WIND AND
HAIL THREAT WILL REMAIN WITH THE STRONGER STORMS. WE WILL CARRY
SOME STORM CHANCES FURTHER SOUTH IN THE REST OF THE AREA FOR LATE
TONIGHT AND THE NAM DOES SHOW A PRECIP SIGNAL FURTHER SOUTH INTO
MUCH OF OUR AREA.
THE DRY PUNCH IS EXPECTED TO SURGE ACROSS THE SOUTHERN PLAINS TOMORROW
AS THE SYNOPTIC SCALE SURFACE LOW TRACKS OUT OF WESTERN KANSAS INTO
SOUTHEAST IOWA SUNDAY EVENING. HOWEVER AS THE LOW LIFTS OUT...THE
PUSH ON THE DRY LINE WILL WEAKEN AND THE DRY LINE WILL LIKELY NOT
MAKE AS MUCH PROGRESS AS SHOWN BY THE NAM AND GFS. IF THE NAM AND
GFS WORK OUT THERE COULD BE NO THUNDER IN THE FORECAST AREA TOMORROW
AFTERNOON OR EVENING. AT THIS TIME HOWEVER WE EXPECT THE SLOWER
DRY LINE TO LEAD TO SCATTERED THUNDERSTORMS DEVELOPING IN EXTREME
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. INSTABILITY AND DEEP-LAYER
WIND PROFILES WILL SUPPORT SUPERCELL STORMS.
OF EQUAL OR GREATER CONCERN IS THE FIRE POTENTIAL FOR SUNDAY AFTERNOON
AND EVENING BEHIND THE DRY LINE. WE WILL GO WITH A RED FLAG WARNING
FOR ALL BUT WEST-CENTRAL ARKANSAS AND PLACE THAT AREA UNDER A FIRE
WEATHER WATCH. WHILE WINDS WILL TEND TO WEAKEN LATE IN THE DAY
AS THE SURFACE LOW EXITS THE PLAINS...THE RELATIVE HUMIDITY WILL
DROP BELOW WHAT THE CURRENT MODEL GUIDANCE HAS AND BECOME VERY
LOW. THE VEGETATION IS GREENING IN THE AREA...BUT IT IS IN A MIXED
STATE AT THIS TIME AND STILL SUPPORTIVE OF ENHANCED FIRE POTENTIAL.
THE NEXT SIGNIFICANT SYSTEM TO AFFECT THE AREA WILL BEGIN TO EXERT ITS
INFLUENCE AT MID TO LATE NEXT WEEK. THE SLOW ECMWF IS PREFERRED AT THIS
TIME OVER THE GFS AND THE FORECAST GRIDS ARE MODELED TOWARD THE
ECMWF.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 85 50 70 / 60 20 10 10
FSM 63 82 53 73 / 30 50 30 10
MLC 66 85 50 73 / 30 20 10 10
BVO 63 84 48 69 / 60 20 10 10
FYV 62 79 43 67 / 40 50 30 10
BYV 61 78 46 66 / 40 60 50 10
MKO 64 85 49 71 / 40 40 10 10
MIO 63 83 45 67 / 60 50 10 10
F10 65 85 49 70 / 40 20 10 10
HHW 66 83 54 76 / 30 50 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ001-
ARZ010.
FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ002-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 8HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
536 PM CST SAT APR 1 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 PM CST SAT APR 1 2006
...A RED FLAG WARNING AND FIRE WEATHER WATCH ARE IN EFFECT FOR
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...PAWNEE AND OSAGE COUNTIES.
ONSET...AFTER MIDNIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...SOME RISK EXISTS NOW IN SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS...THE PRIMARY RISK
WILL BE AFTER MIDNIGHT.
DISCUSSION...
A SMALL ZONE OF LOW-LEVEL WARM AIR ADVECTION HAS RESULTED IN
SCATTERED STORMS IN SOUTHEAST OKLAHOMA AND INTO WESTERN ARKANSAS.
THE MAIN LIFT CONTRIBUTING TO THE STORMS IS NOW ACROSS SOUTHWEST
ARKANSAS AND THAT IS WERE THE STRONGEST STORMS WILL OCCUR THIS
EVENING...HOWEVER AN ISOLATED SEVERE CELL OR TWO WILL OCCUR
THIS EVENING FROM MADISON COUNTY BACK SOUTHWEST ACROSS
THE OZARK...FORT SMITH AND VAN BUREN AREAS INTO EXTREME SOUTHEAST
OKLAHOMA. ANY SEVERE THREAT WILL BE BRIEF AND BE IN THE FORM
OF HAIL AND WIND GUSTS NEAR 60 MPH.
THE PRIMARY CONCERN FOR SEVERE STORMS TONIGHT IS THE CURRENT ACTIVITY
SPREADING NORTHEAST FROM WESTERN TEXAS AND WESTERN OKLAHOMA. THESE
STORMS WILL REACH NORTHEAST OKLAHOMA AFTER MIDNIGHT...WITH A CHANCE
THAT THE ACTIVITY WILL AFFECT SOUTHEAST OKLAHOMA LATE TONIGHT AND
NORTHWEST ARKANSAS TOWARD MORNING.
THE STORMS WILL BE PAST THEIR PEAK...BUT SEVERAL CELLS WILL BE SEVERE...
WITH THE GREATEST SEVERE POTENTIAL ACROSS NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED IN PARTS OF THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...
VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A DRY LINE WILL SWEEP ACROSS THE AREA ON SUNDAY AND INTO
NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA SUNDAY EVENING
AS A STRONG LOW PRESSURE SYSTEM MOVES OUT OF KANSAS AND INTO
IOWA. THE REMAINS UNCERTAINTY ABOUT THE TIMING OF THE DRY LINE
AND THE RESULTING STORM AND FIRE POTENTIAL.
MODEL GUIDANCE GUIDANCE SUGGESTS THE DRY LINE WILL AGGRESSIVELY
PUNCH ACROSS THE AREA SUNDAY AND PERHAPS BE CLEAR THE TULSA
FORECAST AREA BEFORE AFTERNOON STORMS CAN FORM. HOWEVER THE
MODELS SOMETIMES ARE TOO FAST WITH THE DRY LINE MOVEMENT IN
SIMILAR SITUATIONS...SO CURRENT THINKING IS THAT THE DRY LINE
WILL SLOW LATE IN THE DAY AND BE IN EXTREME EASTERN OKLAHOMA OR
WESTERN ARKANSAS AT THE TIME NEW STORMS DEVELOP. WHILE LOW-LEVEL
WINDS WILL NOT BE VERY SUPPORTIVE...INSTABILITY AND DEEP-LAYER WINDS
WILL SUPPORT SUPERCELL STORMS.
BEHIND THE DRY LINE A VERY HIGHT TO LOCALLY EXTREME FIRE DANGER WILL
DEVELOP IN THE AFTERNOON AND PERSIST INTO THE EVENING. SEE THE
RED FLAG WARNING AND FIRE WEATHER WATCH FOR DETAILS..
THE NEXT CHANCE FOR ORGANIZED SEVERE WEATHER POTENTIAL APPEARS TO BE
THURSDAY AS ANOTHER LARGE STORM SYSTEM MOVES INTO THE PLAINS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CLOSELY FOLLOW FORECASTS FOR SUNDAY
AND BE READY FOR BOTH A FIRE WEATHER AND SEVERE WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CST SAT APR 1 2006
OKZ057-011845-
CRAIG OK-
1208 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 1208 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF VINITA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA AND BLUEJACKET.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CST SAT APR 1 2006
ARZ020-029-012315-
FRANKLIN AR-SEBASTIAN AR-
422 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
AT 422 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF PATTERSON TO 21 MILES SOUTHEAST
OF LIBERTY...MOVING NORTH AT 25 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ACROSS
SEBASTIAN AND SOUTHERN FRANKLIN COUNTIES THROUGH 515 PM. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CST SAT APR 1 2006
OKZ076-012300-
LE FLORE OK-
434 PM CST SAT APR 1 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN LE FLORE
AT 434 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHADY POINT...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...SHADY POINT...PANAMA...
SPIRO...SCULLYVILLE...BRADEN...COWLINGTON AND ARKOMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL MULDROW 35.41N 94.60W
04/01/2006 E0.75 INCH SEQUOYAH OK AMATEUR RADIO
&&
SFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 N MULDROW 35.45N 94.60W
04/01/2006 E1.75 INCH SEQUOYAH OK AMATEUR RADIO
&&
SFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CST SAT APR 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 NE MULDROW 35.46N 94.54W
04/01/2006 E1.75 INCH SEQUOYAH OK AMATEUR RADIO
IN THE TOWN OF LIBERTY.
&&
SFPThe Western Arkansas radar (KSRX), 47 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507628, 5507629.